MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, the iol was deployed with cracks around the edges.The cracked iol needed to be cut out of a patient and replace with a another iol to complete the procedure during initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Two lenses were reported used with the same cartridge.Photos were provided.It is unknown which lens is the pictured lens.Photo #1: this photo shows a multifocal lens in the eye.One haptic gusset area is visible.Large, cracked areas are observed on the top and bottom of the optic edge.The damage is in the same location on each side.This may indicate a plunger override occurred, photos #2-4: these photos show the pak invoice and the lens cartons with the serial numbers.Photos #5: this photo shows a company cartridge in a specimen cup.No details can be observed.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and updated.
 
Additional Manufacturer Narrative
A photo was provided.This photo shows a multifocal lens in the eye.One haptic gusset area is visible.Large, cracked areas are observed on the top and bottom of the optic edge, midway between the haptic/optic junction areas.The damage is in the same location on each side.This may indicate a plunger override occurred.A cartridge was indicated.The handpiece and viscoelastic used were not provided.It is unknown if qualified products were used.Information stated the cartridge was reused for this lens.Company cartridges are single use devices.The ifu (instructions for use) states: do not reuse the cartridge.The cartridge is for single use only.Reuse of this single-use device may result in serious injury.Review of the returned used company cartridge was inconclusive.Viscoelastic usage could not be determined because the cartridge was returned in liquid.No problem was found with the returned used company cartridge.Top coat dye stain testing was conducted with acceptable results.Per the ifu: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The ifu also instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.In addition, the ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16156043
Report Number1119421-2023-00085
Device Sequence Number6958764
Product Code MFK
UDI-Device Identifier00380652429788
UDI-Public00380652429788
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.235
Device Lot Number15368705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date02/14/2023
Date Device Manufactured03/18/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D
Patient Age71 YR
Patient SexFemale